Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 191, NWS Charleston, SC

August 8, 2011Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 8, 2011, 6:00 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 6:00 PM EDT (22:00 UTC)
Expired
Aug 8, 2011, 7:00 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Effingham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1745 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WUUS52 KCHS 082200
SVRCHS
GAC051-103-SCC013-053-082300-
/O.NEW.KCHS.SV.W.0191.110808T2200Z-110808T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  EAST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 700 PM EDT

* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR PURYSBURGH...MOVING SOUTHEAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PURYSBURGH...MONTEITH...HARDEEVILLE...SUN CITY...PRITCHARDVILLE...
  BELLINGER HILL AREA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3196 8089 3223 8126 3239 8111 3221 8066
      3214 8074 3210 8082 3211 8084 3207 8087
      3207 8088 3205 8089 3203 8088 3203 8084
      3202 8084
TIME...MOT...LOC 2200Z 301DEG 13KT 3228 8115

$$

JAQ
2 follow-up statements
753 
WWUS52 KCHS 082221
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT MON AUG 8 2011

GAC051-103-SCC013-053-082300-
/O.CON.KCHS.SV.W.0191.000000T0000Z-110808T2300Z/
EFFINGHAM GA-JASPER SC-CHATHAM GA-BEAUFORT SC-
621 PM EDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN BEAUFORT...NORTHEASTERN CHATHAM...SOUTHERN JASPER
AND EAST CENTRAL EFFINGHAM COUNTIES...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR O'LEARY...OR ABOUT 8 MILES NORTHEAST OF POOLER...MOVING
SOUTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
PULASKI NATIONAL MONUMENT...MONTEITH...BELLINGER HILL AREA...
BLUFFTON...FOLLY FIELD...FOREST BEACH...HARDEEVILLE...HILTON HEAD
AIRPORT...HILTON HEAD ISLAND...PURYSBURGH...SUN CITY AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN SPRINGFIELD 
AND RINCON. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3196 8089 3223 8126 3239 8111 3221 8066
      3214 8074 3210 8082 3211 8084 3207 8087
      3207 8088 3205 8089 3203 8088 3203 8084
      3202 8084
TIME...MOT...LOC 2220Z 329DEG 21KT 3220 8115

$$

JAQ
861 
WWUS52 KCHS 082246
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT MON AUG 8 2011

GAC051-103-SCC013-053-082300-
/O.CON.KCHS.SV.W.0191.000000T0000Z-110808T2300Z/
EFFINGHAM GA-JASPER SC-CHATHAM GA-BEAUFORT SC-
646 PM EDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN BEAUFORT...NORTHEASTERN CHATHAM...SOUTH CENTRAL
JASPER AND EAST CENTRAL EFFINGHAM COUNTIES...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
BELLINGER HILL AREA...OR ABOUT OVER BELLINGER HILL AREA...MOVING 
SOUTHEAST AT 25 MPH. ADDITIONAL STRONG THUNDERSTORMS NEAR TILLMAN 
COULD MOVE INTO THE WARNED AREA.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
PULASKI NATIONAL MONUMENT...MONTEITH...BELLINGER HILL AREA...
BLUFFTON...FOREST BEACH...HARDEEVILLE...HILTON HEAD ISLAND...
PRITCHARDVILLE...PURYSBURGH...SUN CITY AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3196 8089 3223 8126 3239 8111 3218 8070
      3214 8074 3210 8082 3211 8084 3207 8087
      3207 8088 3205 8089 3203 8088 3203 8084
      3202 8084
TIME...MOT...LOC 2245Z 323DEG 20KT 3213 8103

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:57 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 8, 3:57 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT MON AUG 8 2011

.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL PERSIST OVER OR NEAR THE
AREA EARLY THIS WEEK. A WEAK COLD FRONT WILL APPROACH FROM THE
NORTHWEST LATE TUESDAY INTO WEDNESDAY. HIGH PRESSURE WILL THEN
SETTLE INTO THE REGION LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
TEMPERATURES SOARING INTO THE UPPER 90S MOST LOCALES WITH MID 90S
EVEN NEAR THE COAST LATE THIS AFTERNOON. HEAT INDICES MAINLY 105
TO 112 DEGREES ALTHOUGH A FEW OBS HAVE BEEN NEAR 115
DEGREES...MAINLY NEAR THE COAST AHEAD OF THE SEA BREEZE. A FEW
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED...ONE ON THE
LAKE BREEZE AROUND LAKE MOULTRIE. EXPECT ACTIVITY TO INCREASE A
BIT MORE THROUGH LATE AFTERNOON AS THE SEA BREEZE BEGINS TO SLOWLY
PUSH INLAND FROM THE COAST AND A TROUGH OF LOW PRESSURE LEADS TO
SOME CONVERGENCE INLAND...BUT KEPT POPS NO HIGHER THAN 30
PERCENT AS SYNOPTIC FORCING IS WEAK. AFTER THIS EVENING...ANY
CONVECTION SHOULD DISSIPATE. IT WILL BE ANOTHER WARM AND MUGGY
NIGHT WITH LOWS GENERALLY IN THE MID TO UPPER 70S INLAND AND LOWER
80S NEAR THE COAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY...THE INLAND SURFACE TROUGH WILL SLIP CLOSER TO THE
COASTLINE...AS AN EMBEDDED COLD FRONT APPROACHES FROM THE NORTHWEST.
EXPECT ANOTHER HOT DAY UNDER STRONG DOWNSLOPE FLOW AND A
SUBSEQUENTLY PINNED SEABREEZE...WITH TEMPERATURES PEAKING IN THE MID
TO UPPER 90S AWAY FROM THE IMMEDIATE COAST. DEWPOINTS COULD FALL
INTO THE LOWER 70S ACROSS INLAND AREAS WITHIN SOLID OFFSHORE
FLOW...YET EVEN THESE LOWER DEWPOINTS COMBINED WITH SUCH HOT
TEMPERATURES WILL CREATE HEAT INDICES IN THE 105 TO 110 DEGREE
RANGE. HAVE ISSUED A HEAT ADVISORY FOR TUESDAY AFTERNOON...LIKELY
THE LAST DAY IN THE FORECAST PERIOD THAT A HEAT ADVISORY CAN BE
ISSUED NEARLY 24 HOURS IN ADVANCE WITH SOME CONFIDENCE.

THE MAIN SHORTWAVE ASSISTING THE COLD FRONT IN ITS APPROACH WILL
REMAIN JUST UPSTREAM DURING THE PEAK HEATING/INSTABILITY PERIOD
TUESDAY AFTERNOON...LEAVING THE FORECAST AREA WITHIN NEGATIVE
VORTICITY ADVECTION FOR MOST OF THE DAY. AS A RESULT...MODELS ARE
INDICATING ONLY ISOLATED CONVECTIVE COVERAGE DESPITE DEEPENING
DEEP LAYER MOISTURE WITHIN THE SURFACE TROUGH. WILL MAINTAIN JUST
A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING ALONG THE SEABREEZE AND ACROSS MUCH OF SOUTHEAST GEORGIA.

WEDNESDAY...NEARLY ZONAL FLOW ALOFT FROM EARLIER IN THE WEEK WILL
TRANSITION INTO A WEAK UPPER TROUGH...AS THE SURFACE FRONT PUSHES
SOUTHEAST INTO THE FORECAST AREA. BOTH GFS AND NAM SHOW THE MAIN
SHORTWAVE SLIPPING ACROSS THE COAST EARLY IN THE DAY...WITH
NOTICEABLY DRIER DEEP LAYER AIR AND ANOTHER AREA OF NEGATIVE
VORTICITY ADVECTION FOLLOWING QUICKLY IN ITS WAKE. THE BEST UPPER
LEVEL ENERGY AND DEEP LAYER MOISTURE COULD THUS BE JUST OFFSHORE
BY THE CLIMATOLOGICALLY FAVORED AFTERNOON HOURS FOR CONVECTION IF
THE MODELS VERIFY. AS A RESULT...RAIN POTENTIAL FOR WEDNESDAY
WILL BE EVEN LESS THAN TUESDAY...WITH JUST A SLIGHT CHANCE FOR
SHOWERS/THUNDERSTORMS CONFINED SOUTH OF THE SAVANNAH RIVER
WEDNESDAY AFTERNOON.

ALTHOUGH TEMPERATURES ON WEDNESDAY WILL BE SIMILAR TO PREVIOUS
DAYS...DRIER AIR EVIDENT IN MODEL RELATIVE HUMIDITY FIELDS
SUGGESTS THAT DEWPOINTS COULD MORE EFFICIENTLY MIX OUT ACROSS
INLAND LOCATIONS. HEAT INDICES WILL RANGE FROM ABOUT 104 TO 107
DEGREES ACCORDING TO LATEST FORECAST TEMPERATURES AND
DEWPOINTS...SUGGESTING A MORE MARGINAL ADVISORY EVENT.

THURSDAY...LATEST MODEL SOLUTIONS ARE ACTUALLY PLACING THE FRONT
SOUTH OF THE FORECAST AREA BY THURSDAY...EVIDENT BY NORTHERLY FLOW
AND MORE STABLE AIR ACROSS THE REGION. EXPECT SLIGHTLY COOLER
TEMPERATURES IN THE LOW TO MID 90S...WITH AFTERNOON DEWPOINTS
POSSIBLY FALLING INTO THE MID 60S FAR INLAND. THESE CONDITIONS
SHOULD KEEP HEAT INDICES JUST BELOW ADVISORY CRITERIA. DRIER
AIR...LITTLE UPPER LEVEL SUPPORT AND NO ADDITIONAL FOCUS FOR
CONVECTION OTHER THAN THE SEABREEZE...SUGGESTS RAIN CHANCES BELOW
15 PERCENT FOR THURSDAY AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SURFACE HIGH PRESSURE WILL REMAIN CENTERED OVER THE MID ATLANTIC
STATES...LEADING TO SLIGHTLY COOLER AND DRY CONDITIONS EARLY THIS
WEEKEND. OVERALL...HIGH TEMPERATURES WILL REMAIN IN THE LOW 90S
FRIDAY WITH OVERNIGHT LOWS IN THE LOW TO MID 70S. SLIGHT CHANCES
OF SHOWERS/THUNDERSTORMS WILL GRADUALLY INCREASE IN COVERAGE OVER
INLAND AREAS BY LATE WEEKEND...AS THE SURFACE HIGH SHIFTS OFF
THE MID ATLANTIC COAST AND A LEE TROUGH DEVELOPS OVER THE
MIDLANDS. HIGH TEMPERATURES WILL ALSO GRADUALLY MODIFY INTO THE
MID 90S BY LATE WEEKEND INTO EARLY NEXT WEEK...AS LIGHT ONSHORE
FLOW BECOMES SOUTHWEST. SHOWER/THUNDERSTORM COVERAGE IS ANTICIPATED
TO INCREASE EARLY NEXT WEEK...AS LEE TROUGHING BECOMES ENHANCED OVER
THE MIDLANDS...WHILE A LOW PRESSURE SYSTEM SHIFTS FROM THE GREAT
LAKES TO THE NORTHEASTERN UNITED STATES.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PREVAIL AT BOTH TERMINALS. PROBABILITIES FOR
SH/TSTMS APPEAR MINIMAL...ALTHOUGH A BIT BETTER AT KSAV WHERE CB/S
RUN FROM 21-00Z. ALTHOUGH WINDS WITH A LOW LEVEL JET WILL BE AS
HIGH AS 25 OR 30 KT...THE SURFACE WINDS REMAIN HIGH ENOUGH WHERE
WIND SHEAR IS NOT EXPECTED.

EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS POSSIBLE TUESDAY NIGHT
INTO WEDNESDAY MORNING...OTHERWISE VFR CONDITIONS WILL PREVAIL
OUTSIDE ANY AFTERNOON SHOWERS AND/OR THUNDERSTORMS.

&&

.MARINE...
TONIGHT...AN INLAND TROUGH OF LOW PRESSURE AND INCREASING LOW-
LEVEL WIND FIELDS WILL SUPPORT HIGHER THAN NORMAL WINDS/SEAS BUT
CONDITIONS SHOULD GENERALLY REMAIN BELOW ADVISORY LEVELS.

TUESDAY THROUGH SATURDAY...SOUTHWEST WINDS COULD SURGE TO 15 TO 20
KNOTS TUESDAY NIGHT WITHIN AN ENHANCED PRESSURE GRADIENT AHEAD OF
A SURFACE TROUGH AND ASSOCIATED COLD FRONT TO THE NORTHWEST. THE
FRONT WILL THEN PASS THROUGH THE COASTAL WATERS
WEDNESDAY...SHIFTING WINDS TO THE NORTH/NORTHEAST LATE WEDNESDAY
THROUGH THURSDAY. THERE COULD BE A BRIEF SURFACE ASSOCIATED WITH
THE NORTHEAST FLOW...HOWEVER WINDS ARE STILL EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA THROUGH THE PERIOD. WINDS WILL GRADUALLY
VEER AND BECOME ONSHORE OVER THE WEEKEND WHILE REMAINING AT OR
BELOW 15 KNOTS. SEAS OF 2 TO 4 FEET WILL GRADUALLY SUBSIDE TO 1 TO
3 FEET BY LATE WEEK AND PERSIST THROUGH THE WEEKEND.

&&

.CLIMATE...
RECORD MAX TEMPS FOR AUGUST 8...
KCHS...99 SET IN 1999 AND PREVIOUS YEARS.
KCHL...98 SET IN 1968.
KSAV...99 SET IN 1968.

RECORD HIGH MIN TEMPS FOR AUGUST 9...
KCHS...79 SET IN 2007.
KCHL...83 SET IN 2007.
KSAV...80 SET IN 1987.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
     HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>052.
     HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&

RJB/WMM
Hazardous weather outlook, Aug 8, 3:27 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT MON AUG 8 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-091000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
327 PM EDT MON AUG 8 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-091000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
327 PM EDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 4:55 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT MON AUG 8 2011

GAZ099-100-114-115-082130-
BULLOCH-CANDLER-EVANS-TATTNALL-
455 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 530 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR METTER...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...COBBTOWN...MANASSAS...METTER...PULASKI...REGISTER AND
WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8219 3247 8219 3252 8216 3256 8209
      3256 8207 3255 8203 3260 8201 3233 8173
      3212 8206 3240 8222
TIME...MOT...LOC 2055Z 322DEG 13KT 3240 8207
Special weather statement, Aug 8, 5:20 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT MON AUG 8 2011

GAZ088-101-SCZ040-042-082200-
ALLENDALE-EFFINGHAM-HAMPTON-SCREVEN-
520 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
ALLENDALE...EFFINGHAM AND HAMPTON COUNTIES THROUGH 600 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES WEST OF ESTILL...MOVING SOUTHEAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ESTILL...FURMAN...LENA...LURAY...SCOTIA AND SHIRLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3277 8107 3254 8135 3275 8149 3287 8135
TIME...MOT...LOC 2120Z 303DEG 10KT 3276 8133
Special weather statement, Aug 8, 5:25 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT MON AUG 8 2011

SCZ042-043-047-082215-
HAMPTON-INLAND COLLETON-INLAND JASPER-
525 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND
COLLETON COUNTIES THROUGH 615 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CUMMINGS...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CUMMINGS...EARLY BRANCH AND MCPHERSONVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3274 8075 3267 8099 3286 8105 3290 8088
TIME...MOT...LOC 2125Z 335DEG 10KT 3284 8094
Local storm report, Aug 8, 5:59 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     METTER                  32.40N  82.06W
08/08/2011                   CANDLER            GA   TRAINED SPOTTER

            SPOTTER REPORTED NUMEROUS TREES DOWN ON HIGHWAYS 21 AND
            23 AND HOPE VALLEY CIRCLE ROAD.

&&

EVENT NUMBER CHS1100744

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:25 PM EDTHeat AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton28 hr
Aug 8, 5:20 PM EDTSpecial Weather StatementCHSHampton40 min
Aug 8, 5:25 PM EDTSpecial Weather StatementCHSHampton50 min
Aug 8, 5:32 PM EDTSevere Thunderstorm WarningCHSJasper58 min
Aug 8, 6:26 PM EDTSevere Thunderstorm WarningCHSJasper64 min
Aug 8, 6:27 PM EDTSpecial Weather StatementCHSHampton33 min
Aug 8, 7:26 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper64 min
Aug 8, 4:55 PM EDTSpecial Weather StatementCHSCandler35 min
Aug 8, 5:46 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler47 min
Aug 8, 6:00 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty60 min
Aug 8, 6:41 PM EDTSevere Thunderstorm WarningCHSLiberty, Long64 min
Aug 8, 6:55 PM EDTSpecial Weather StatementCHSScreven35 min
Aug 8, 7:02 PM EDTAreal Flood AdvisoryCHSBryan, Chatham118 min
Aug 8, 7:08 PM EDTTornado WarningCHSBryan, Chatham, Liberty42 min
Aug 8, 7:11 PM EDTTornado WarningCHSChatham24 min
Aug 8, 7:16 PM EDTSpecial Marine WarningCHS119 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.